# SDR 2005FA0000017

- Difficulty date: November 5, 2004
- Submitted: January 24, 2005
- Operation: General aviation
- Aircraft: N1128Q
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7737027
- Engine: Lyc IO360A1A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Brace
- Part number: 7642603
- Condition: Broken
- Location: Nlg
- Part time: 3,172 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A LOUD, SHARP (POP) SOUND WHILE IN FLIGHT.  PRIOR TO LANDING HE LOWERED THE LANDING GEAR AND MADE A NORMAL LANDING.  THE NOSE GEAR UPPER DRAG BRACE WAS BROKEN JUST FORWARD OF THE AREA WHERE THE LANDING GEAR ACTUATOR ATTACHES TO THE BRACE.  THERE DID NOT APPEAR TO BE ANY OTHER DAMAGE IN THE AREA.  A POSSIBLE CAUSE OF FAILURE IS FATIGUE DUE TO THE NR OF HOURS OR CYCLES ON THE PART.  (SW13200501658)
